MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. XENON LAMP

SHIRAKAWA OLYMPUS CO., LTD. XENON LAMP
Model Number MD-631
Medical Device Problem Code Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is expected to be returned to olympus for evaluation.The investigation is on-going.A supplemental report will be submitted upon completion of the investigation, or if any additional information is received.
 
Event or Problem Description
An olympus employee reported on behalf of the customer, that during pre-use inspection of the clv-s190, prior to an unspecified therapeutic procedure, the lighting lamp (xenon lamp) would not light up (it was dark), although the usage time displayed 200 hours.The issue was determined to be with the subject device (xenon lamp), because a new xenon lamp lit up without any problems when installed in the clv-s190.Another device was used to complete the intended procedure without any delays.There was no report of patient harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.The device was evaluated where the reported event was confirmed.The exterior was confirmed to have discoloration and rust.Approximately 8 years and 9 months have passed since its production in june 2014.The specific day could not be identified.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be determined.However, it is likely that lamp status changed due to the effects of long-term storage and use, leading to early light loss.Olympus will continue to monitor field performance for this device.

Brand Name
XENON LAMP
Common Device Name
XENON LAMP
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer Contact
masaharu hirose
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8-061
JA   961-8061
426422891
MDR Report Key15701935
Report Number3002808148-2022-03730
Device Sequence Number12817368
Product Code GCT
UDI-Device Identifier04953170355950
UDI-Public04953170355950
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CLASS2-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMD-631
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLV-S190 VISERA ELITE XENON LIGHT SOURCE.
Patient SexUnknown